Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 162, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Nov 5, 2012, 3:51 PM CST for Chambers County, Liberty County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 5, 2012, 3:51 PM CST (21:51 UTC)
- Expired
- Nov 5, 2012, 4:15 PM CST
- In force
- 24 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Chambers County, TX, Liberty County, TX
The radar
The Houston radar (KHGX), 56 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 5, 2:08 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
115
WUUS54 KHGX 052151
SVRHGX
TXC071-291-052215-
/O.NEW.KHGX.SV.W.0162.121105T2151Z-121105T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
351 PM CST MON NOV 5 2012
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHAMBERS COUNTY IN SOUTHEAST TEXAS...
SOUTHEASTERN LIBERTY COUNTY IN SOUTHEAST TEXAS...
* UNTIL 415 PM CST
* AT 348 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED
NEAR LIBERTY...AND MOVING SOUTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
LIBERTY...WINNIE...ANAHUAC...STOWELL...AND AMES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 2956 9452 2957 9454 2957 9461 2969 9469
2976 9469 2976 9469 2974 9470 2979 9473
2979 9476 3002 9492 3007 9470 2995 9445
2989 9444 2988 9436 2967 9436
TIME...MOT...LOC 2148Z 311DEG 37KT 3002 9477
$$
401 follow-up statement
353
WWUS54 KHGX 052203
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
403 PM CST MON NOV 5 2012
TXC071-291-052215-
/O.CON.KHGX.SV.W.0162.000000T0000Z-121105T2215Z/
LIBERTY TX-CHAMBERS TX-
403 PM CST MON NOV 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CST
FOR SOUTHEASTERN LIBERTY AND CHAMBERS COUNTIES...
AT 401 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHEAST OF AMES...OR 11
MILES SOUTHEAST OF LIBERTY...MOVING SOUTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
WINNIE...ANAHUAC AND STOWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 2967 9436 2956 9452 2957 9461 2969 9469
2976 9469 2976 9469 2974 9470 2979 9473
2979 9476 2998 9489 3003 9462 2995 9445
2989 9444 2988 9436
TIME...MOT...LOC 2201Z 311DEG 37KT 2993 9465
$$
40What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 3:00 PM CST, 51 minutes earlier.
Area forecast discussion, Nov 5, 3:00 PM CST, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 300 PM CST MON NOV 5 2012 .DISCUSSION... A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 9 PM FOR MUCH OF SOUTHEAST TEXAS. AT 20Z...A PRE-FRONTAL TROUGH EXTENDED FROM ABOUT LUFKIN TO BRENHAM TO COTULLA. A SURFACE COLD FRONT LAGS BEHIND THE PRE-FRONTAL TROUGH FROM ABOUT TXK TO ACT TO JCT. SHRA/TSRA ARE DEVELOPING ALONG AND AHEAD OF THE PRE-FRONTAL TROUGH. ADDITIONAL SHRA ARE DEVELOPING ALONG THE SEA BREEZE. A STRONG UPPER LEVEL DISTURBANCE IS APPROACHING THE REGION AND THIS FEATURE WILL BRING A POOL OF SLIGHTLY COOLER AIR OVER THE REGION. TEMPS ARE CURRENTLY IN THE MID 80S AND LAPSE RATES HAVE BECOME VERY UNSTABLE. FEEL THE BEST THREAT FOR HAZARDOUS WEATHER/RAINFALL WILL BE OVER THE SOUTHERN HALF OF THE REGION AND WILL GO LIKELY POPS SOUTH OF I-10. THE WET BULB ZERO IS LOW SO FEEL PRIMARY THREAT WILL BE LARGE HAIL BUT FCST SOUNDINGS ALSO SHOW AN INVERTED V SO CAN'T RULE OUT GUSTY WINDS EITHER. EXPECT ACTIVE WEATHER FOR THE NEXT 3 TO 5 HOURS. CONDITIONS SHOULD IMPROVE RAPIDLY TONIGHT AS THE UPPER LEVEL DISTURBANCE PUSHES EAST AND THE COLD FRONT CLEARS THE AREA. CONSIDERABLY COOLER AND DRIER WEATHER IS EXPECTED IN THE WAKE OF THE FRONT. ELECTION DAY LOOKS DRY WITH SEASONAL TEMPS. THERE IS NO METEOROLOGICAL EXCUSE FOR NOT VOTING. THE REST OF THE WEEK AHEAD LOOKS DRY THROUGH FRIDAY WITH A SUBTLE INCREASE IN TEMPS. ANOTHER STRONG UPPER LEVEL TROUGH WILL APPROACH SOUTHERN CALIFORNIA ON FRIDAY AND CROSS THE SOUTHERN ROCKIES ON SAT/SUN AND THEN MOVE ACROSS THE SOUTHERN PLAINS SUNDAY NIGHT. STRONG ONSHORE WINDS WILL BRING ABUNDANT MOISTURE BACK TO SOUTHEAST TEXAS ON SAT/SUN AND SHRAS ARE EXPECTED BOTH SATURDAY AND SUNDAY. A STRONG COLD FRONT WILL THEN CROSS SE TX ON SUNDAY NIGHT WITH A BAND OF SHRA/TSRA. THERE ARE SOME TIMING DIFFERENCES BETWEEN THE GFS AND ECMWF (GFS IS FASTER). THE LONG RANGE CANADIAN SUPPORTS THE GFS SO WILL LEAN TOWARD THE FASTER SOLN. 43 && .MARINE... LIGHT AND VARIABLE WINDS THROUGH EARLY TUESDAY WILL BE INTERRUPTED BY A PASSING THUNDERSTORM AND EVENTUALLY BY AN EARLY TUESDAY MORNING COLD FRONTAL PASSAGE. SMALL CRAFT EXERCISE CAUTIONS WILL BE OUT THROUGH TUESDAY MORNING TO ACCOUNT FOR THE MODERATE OFFSHORE FLOW AND SLIGHTLY ELEVATED OFFSHORE SEA HEIGHTS. RETURN FLOW BY LATE WEDNESDAY NIGHT. AS A LATE WEEK STRONG WESTERN U.S UPPER TROUGH BEGINS TO DEVELOP...AND WESTERN PLAINS SURFACE TROUGHING DEEPENS...THE ONSHORE GRADIENT WILL TIGHTEN ENOUGH TO SUPPORT A LONG DURATION MODERATE TO STRONG SOUTHERLY FETCH. THIS WILL PICK UP SEA HEIGHTS AND MAY HAVE WEEKEND COASTAL WATER LEVELS RUNNING UP TO A FOOT TO A FOOT AND A HALF ABOVE NORMAL...ESPECIALLY IF THE WIND DIRECTION IS MORE EAST THAN SOUTH. 31 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 50 75 51 81 54 / 10 0 0 0 0 HOUSTON (IAH) 54 74 52 80 53 / 20 0 0 0 0 GALVESTON (GLS) 61 73 60 77 64 / 40 0 0 0 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
Hazardous weather outlook, Nov 5, 9:15 AM CST, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 915 AM CST MON NOV 5 2012 TXZ163-164-176>179-195>200-210>214-226-227-235>238-060600- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 915 AM CST MON NOV 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ...SLIGHT RISK OF SEVERE STORMS SOUTH OF A BRENHAM TO CONROE TO CLEVELAND LINE LATE THIS AFTERNOON THROUGH EARLY EVENING... A COLD FRONT COUPLED WITH A STRONG UPPER LEVEL DISTURBANCE WILL TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS MAINLY THIS AFTERNOON THROUGH EARLY THIS EVENING. SOME OF THE STRONGER STORMS COULD PRODUCE STRONG GUSTY WINDS...LARGE HAIL...AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD PREPARE FOR POSSIBLE ACTIVATION LATE THIS AFTERNOON.
In the hours before
Local storm report, Nov 5, 10:18 AM CST, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1018 AM CST MON NOV 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG CONROE 30.32N 95.47W
11/03/2012 MONTGOMERY TX NEWSPAPER
TREES AND POWER LINES DOWNED ACROSS MULTIPLE LOCATIONS
AROUND THE CONROE AREA AND POINTS NORTH AND EAST. ASOS AT
KCXO REPORTED A WIND GUST OF 53 KNOTS AT 1548 PM CDT.
0430 PM TSTM WND DMG POINT BLANK 30.75N 95.22W
11/03/2012 SAN JACINTO TX LAW ENFORCEMENT
TREES WERE DOWNED WITH ONE TREE COLLAPSING ONTO A POWER
LINE THAT CAUSED A FIRE.
0930 AM TSTM WND DMG LA MARQUE 29.37N 94.99W
11/04/2012 GALVESTON TX EMERGENCY MNGR
WINDOW DAMAGE TO A COMMMERICAL BUILDING WITH MINOR DAMAGE
TO RESIDENTIAL HOMES. THERE WAS MINOR DAMAGE TO THE
CORNER OF A RESIDENCE WHEN A VEHICLE WAS TURNED IN PLACE
AND STRUCK THE HOME.
&&
BLOODSpecial weather statement, Nov 5, 2:45 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
245 PM CST MON NOV 5 2012
TXZ178-200-052115-
LIBERTY TX-SAN JANCINTO TX-
245 PM CST MON NOV 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR LIBERTY AND SAN JACINTO
COUNTIES...
AT 235 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES WEST OF CLEVELAND...MOVING SOUTHEAST
AT 20 MPH.
WIND GUSTS UP TO 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLEVELAND...PLUM GROVE...AND NORTH CLEVELAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CST
MONDAY EVENING FOR EAST CENTRAL TEXAS.
LAT...LON 3013 9502 3022 9512 3034 9516 3032 9523
3033 9523 3035 9520 3038 9524 3039 9528
3049 9522 3036 9486
TIME...MOT...LOC 2035Z 301DEG 19KT 3039 9521
40Special weather statement, Nov 5, 3:19 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
319 PM CST MON NOV 5 2012
TXZ213-052145-
HARRIS TX-
319 PM CST MON NOV 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR HARRIS COUNTY...
AT 314 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SPRING...MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SPRING...CLOVERLEAF...HUMBLE...ALDINE...GALENA PARK...JACINTO CITY...
CROSBY...AND SHELDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CST
MONDAY EVENING FOR SOUTHEASTERN TEXAS.
LAT...LON 2973 9522 2999 9550 3009 9540 3008 9535
3005 9531 3003 9531 3003 9526 3005 9523
2993 9502
TIME...MOT...LOC 2114Z 310DEG 22KT 3003 9539
40Special weather statement, Nov 5, 3:39 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
339 PM CST MON NOV 5 2012
TXZ200-214-052200-
CHAMBERS TX-LIBERTY TX-
339 PM CST MON NOV 5 2012
...SPECIAL WEATHER STATEMENT...
AT 335 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR DAYTON...MOVING SOUTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF PEAS WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LIBERTY...DAYTON...ANAHUAC...OLD RIVER-
WINFREE...AMES... KENEFICK...AND DAYTON LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CST
MONDAY EVENING FOR SOUTHEASTERN TEXAS.
LAT...LON 2963 9467 2967 9470 2972 9469 2974 9470
2976 9469 2974 9470 2976 9470 2976 9473
2979 9473 2978 9477 3008 9497 3016 9481
2984 9440
TIME...MOT...LOC 2135Z 317DEG 36KT 3009 9486
40Special weather statement, Nov 5, 3:47 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 347 PM CST MON NOV 5 2012 TXZ210>212-226-227-052215- AUSTIN TX-WALLER TX-COLORADO TX-WHARTON TX-FORT BEND TX- 347 PM CST MON NOV 5 2012 ...SPECIAL WEATHER STATEMENT... AT 344 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF BELLVILLE...MOVING SOUTHEAST AT 45 MPH. HAIL UP TO THE SIZE OF PEAS WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SEALY...WALLIS...SIMONTON...AND SAN FELIPE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3002 9638 2973 9593 2953 9614 2988 9652 TIME...MOT...LOC 2144Z 311DEG 37KT 2992 9641 40
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 4:50 AM CST | Dense Fog Advisory | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more | 4 hr |
| Nov 5, 2:45 PM CST | Special Weather Statement | HGX | Liberty | 30 min |
| Nov 5, 2:58 PM CST | Severe Thunderstorm Warning | HGX | Liberty | 32 min |
| Nov 5, 3:19 PM CST | Special Weather Statement | HGX | Harris | 26 min |
| Nov 5, 3:39 PM CST | Special Weather Statement | HGX | Chambers | 21 min |
| Nov 5, 3:47 PM CST | Special Weather Statement | HGX | Austin | 28 min |
| Nov 5, 3:58 PM CST | Special Marine Warning | HGX | 62 min | |
| Nov 5, 4:22 PM CST | Special Weather Statement | HGX | Chambers | 38 min |
| Nov 5, 5:47 PM CST | Special Weather Statement | HGX | Brazoria | 28 min |
| Nov 5, 5:57 PM CST | Special Marine Warning | HGX | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.